Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What is the cause for reg vaginal spot?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
My mother who is 83 y old had some red vaginal spot that become pink today.she has a pelvic pessary as well and was taking 325 mg of Asprin . She had a story of uterus polyps removal about ten years ago. her obgyn seen her and performed her regular year exam ( without pop smear - it was done last year) about two weeks ago and she said everything is normal . What it might be?? thank you very much
Posted Sat, 14 Dec 2013 in Pregnancy
Answered by Dr. Sree Gouri SR 30 minutes later
Brief Answer: Atrophied endometrium, abrasions on vaginal mucosa Detailed Answer: Hi, Thanks for the query. The possible causes for your mother's problem are : - During menopause, endometrial layer gets atrophied. That can lead to exposure of underlying blood vessels and can increase their fragility, leading to bleeding. - Usage of vaginal pessary can lead to local abrasions, ulcers etc, leading to bleeding. - Rare causes like cervical or endometrial neoplasia etc. As your gynecologist told that examination findings are normal, there is less possibility for cervical factors and local lesions. So, better to go for ultrasound and coagulation profile. If everything is normal, no need to worry. Usually this bleeding may not repeat. Along with atrophied endometrium, polyps will also get atrophied after menopause usually. She has to change the pessary at regular intervals. If needed she can use local estrogen cream for few days with your doctor's advice. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor